MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Catalog Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a femoral intermedullary nailing procedure on (b)(6) 2019, the stepped drill bit cannulated broke.The part of the stepped drill bit had snapped off while in use.No other instrument was being used at the same time.There was a ten (10) minute delay in surgery as they had to retrieve the broken piece of instrument.All parts of the stepped drill bit were retrieved.The patient suffered no harm because of this according to the surgeon and the operation was completed without further incidence.This report is for one (1) 6.0mm/10.0mm stepped drill bit cannulated/large.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history lot part number: 357.403 synthes lot number: u251895 supplier lot number: n/a release to warehouse date: 09-sep-2016 expiration date: n/a supplier: orchid unique no ncrs were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Device history batch null, device history review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Complainant part is not expected to be returned for manufacturer review/investigation, device is in possession of the facility.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8306805
Report Number8030965-2019-60661
Device Sequence Number1063895
Product Code HTO
UDI-Device Identifier07611819737709
UDI-Public(01)07611819737709
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.403
Device Lot NumberU251895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1